CSN Login
Members Online: 4

Folfiri and muscle spasms ??

hippiechicks's picture
hippiechicks
Posts: 378
Joined: Sep 2012

I have been experiencing awful spasms along my spine, lower back, shoulders, neck and face.  It began with treatment one and has continued throughout.

Has anyone experienced this before and if so any suggestions on relief? 

Often this pain is so intense it keeps me in bed with a severe headache from the spasms. 

Usually this begins on day 7 and continues through day 14. 

chemowife
Posts: 2
Joined: Jul 2013

My husband just finished his third FOLFIRI this morning and is again noticing twitching all over his body.  Weirds him out but seems to go away on its own.  Sounds like you could be having an extreme version of this reaction and should probably talk to your doctor.  Sorry you are having such a hard time.  I'll be watching to see if his reactions also increase over time.

Scubadan (not verified)

I've had minor problems with muscle spasms for years, but they were short and bearable with finding the right position to stretch.  After FOLFIFI, FOLFOX, and now Erbitux the spasms got unbearabley severe and long lasting.  My onc doc recommended Valium and I was reluctant to get started on a drug that can become habit forming. He said that Valuim was originally designed for muscle spasms and so I decided to try it.  I only take the recommended dose at night before bed since that's when the spasms happen and keep me awake off and on for hours. The Valium works completely.  No more spasms and I sleep all night.  A little groggy on awaking, but it passes as soon as I move around and get a cup of coffee.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network